Uncontrollable body movements with hullucinations.

Recently my mum has started having some really strange episodes. While she is sitting down, she is unable to stand independently, she starts moving her legs in a walking motion, starts talking to people that are not there. Sometimes she thinks she is walking up a hill or riding a bike. She shouts and grabs things with her hands and becomes quite aggressive. She knows she is doing it but can not stop or control herself. It is a bit like someone having a seizure. She has been prescribed lorazepam half a tablet which does calm her down. I just wondered if is the psp progressing or maybe a side effect of the drugs she is taking which is Citalopram, co - beneldopa, Amantadine. Has anyone else experienced anything like this.

2 Replies

oldestnewest
  • Hi Hemel1

    Sorry to hear about your mum's symptoms. Once one has excluded medication and infection side effects, we should remember that with progressive degenerative neurological diseases like PSP, there is often an overlap with other similar conditions. Some PSP sufferers will tend to have more "Parkinson's-like" symptoms and therefore some present with problems associated with the mechanisms that go wrong in idiopathic Parkinson's. They could suffer from Parkinson's dementia and/or Lewy Body dementia. The latter has very distinct symptoms, one being hallucinations (along with aggressive behaviour or depression).

    Perhaps her neurologist should assess her for such conditions.

    Often when aggression appears as one of the symptoms of PSP, it may be a result of the overlap of other conditions.

    It must be a very worrying time for you, so I hope her medical carers will be able to help with controlling some of these symptoms.

    T.

  • Hi Strelley, thank you for giving such a helpful reply. I will certainly look into the suggestions you have given and speak to the medical carers. Tracy

You may also like...